Breakin’ Up Is Easy to Do

WE’RE FINALLY BREAKING UP! Me and my “best friend” of the last 6 months – Mr. Prednisone (the kick-a** steroid from hades) – are starting to part ways! I’ve begun tapering off the dosages, until I’ll be totally off in about 2 weeks. (And I’ll also be going off all the “companion” drugs designed to battle the worst effects of the steroid.) I am SO ready to get my life back. I know it’ll take a while to get out of my system (some say years), but the side effects that have SO affected my life this year should start diminishing soon.

Other than that, not a lot of change. Just waiting to meet with my doctor in September to start the process toward a kidney transplant, which won’t happen for a few years. Fortunately I have a few more years on these beat-up kidneys. I am blessed because there IS a solution for this disease. A lot of people don’t have that.

Thank you SO much for the prayers & support! Especially thanks to my saint of a wife, Stacy, who has been amazing through all my fatigue, mood swings, and long list of other issues.

“The faithful love of the Lord never ends! His mercies never cease. Great is His faithfulness; His mercies begin afresh each morning.” (Lamentations 3:22-23)

Advertisements

When you’re weak…

After 33 years years of marriage, I am intimately acquainted with this truth – but no more so than the last few months of the steroid treatment for my kidney disease. Stacy has been a rock…encouraging, loving, protective, patient. A true gift from the Heavenly Father. I’m even more aware as I enter the last round of carpet-bombing (aka IV steroid infusions, 1000 mg a day for 3 days). I’m not worth much for a few days after, but Stacy is there to help me through and pick up my slack. I am a blessed man… 

10402516_10152105397368016_5280022098150838674_n

Health Update

I saw my kidney doc today. Basically the steroid treatment has only stabilized my declining kidney function, it has not improved it. So I will finish up the treatment in mid-July, wait a month, do more labs, and then in September start the long process of getting one of my kidneys transplanted. I have to lose 60-70 pounds to be a candidate, so it’ll probably be a good year or so while we also work out the details of the transplant.

Still struggling with the steroid’s side effects, which basically make me feel 20 years old than I am. A lot of adjustments. Also, I do my last round of IV steroid infusions (aka carpet bombing) starting a week from tomorrow, which wipes me out for a few days.

I’ve already made a lot of lifestyles changes – eating better than I ever have – I can still improve, and will have to. But no exercising – no energy to do it.

Appreciate the continued thoughts and prayers, and concern expressed by so many of my friends – in emails, FB chats, cards, in the grocery store, etc. I am a very rich man. God is good…all the time!

Next Round

I survived the 2nd round of steroid carpet bombing a week and a half ago. The side effects were much more severe this time (because, unlike the first time, I already had it in my system.) So it was a long week of recovery. Friday was the first day I started to feel closer to pre-bombing “normal.” So now back on my oral steroids, at least with less side effects than the past week. One of the most annoying side effects is a retina inflammation in my right eye, which causes fuzzy eyesight – some days worse than others.

I’ll do labs in a couple of weeks and am hopeful of the continued decrease in my creatinine levels.

Also appreciative of the prayers and support…

Health Update

First, let me say that I am a blest man – more than I deserve. God is good…all the time. I am fortunate to have a kidney disease that has no pain. So every pain and any discomfort I feel is from the cure, which is working! I just did my 6-week labs and my creatatine number continues to go down. That makes it easier to take all those pills every day. 4.5 months left for the treatment. I’m also working with a dietician who is guiding my juicing efforts to support this process. I’m experiencing many of the expected side effects of the prednisone – sleeplessness, moon face, fuzzy eyesight, jitteriness, and many others. But in the last week, I have had more good days than bad, which means much lessened side effects. I’ll take it. Prayers are appreciated as I will start my second round of carpet bombing – 1 gram of prednisone by IV infusion a day for 3 days – next week. I am SO thankful for the incredible support I’ve received from my family, friends, church, and work. As I said, blest more than I deserve…

Health Update

Tomorrow has been 3 weeks since the treatment started for my kidney disease (called IGA Nephropathy). They carpet bombed me with the Prednisone for 3 days and I felt it for a good week or more – jittery, tense, tired, fuzzy eyesight, etc. I still worked during that time, but didn’t do much else. After that I went to the much lower dose oral meds. So now my body seems to be equalizing a bit and the side effects are much less severe. There are good days and bad days.

I met with my nephrologist today (kidney doctor) and the good news is that the primary marker in my labs that monitors the severity of the disease has gone down for the first time in 2 years! Only slightly but that was a good dose of encouragement I need to make it through the next 5 months of continued treatment.

Making some changes to my diet, but as of now too fatigued to exercise. Folks on this treatment say it gets better after the first 2-3 months, so hopefully then.

We sincerely appreciate the prayers & thoughts. Family, friends, and our amazing church are helping us walk down this path..

Hangin’

Today I hung out with my new best friend for the next 6 months, Mr. Prednisone, a steroid recently prescribed to treat my recently-diagnosed kidney disease (IgA Nephropathy). Hopefully this brings my immune system back in balance and will stop damaging my kidneys (up to 30% so far). Appreciate your thoughts and prayers…

1520675_10151877665928016_1888405107_n